MAUDE Adverse Event Report: DRILL, 4.5MM CANNULATED; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

DRILL, 4.5MM CANNULATED; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number DRILL, 4.5MM CANNULATED
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during knee arthroscopy surgery the cannulated drill did break off.The broken off piece has been retrieved from the patient.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.No further information received.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-1204.5l, batch 03033015 was received for investigation.Visual inspection identified that the cannulated drill was returned in three distinct pieces, with breakage evident at the distal end of the shaft and along one of the flutes of the shaft.It was determined using digital caliper id: 011 that approximately 0.2250" of the shaft broke, and additionally, 0.5515" of one of the drill flutes had broken off.Assessment with gauge mmi 283 identified that the shaft width of the drill met design specifications.The cause remains undetermined.

Brand Name
DRILL, 4.5MM CANNULATED
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
MDR Report Key12506571
Report Number1220246-2021-03678
Device Sequence Number18395876
Product Code HWE
UDI-Device Identifier00888867004009
UDI-Public00888867004009
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL, 4.5MM CANNULATED
Device Catalogue NumberAR-1204.5L
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer09/01/2021
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date10/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1